MAUDE Adverse Event Report: EDWARDS LIFESCIENCES, PR SWAN-GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED

EDWARDS LIFESCIENCES, PR SWAN-GANZ BIPOLAR PACING CATHETER; CATHETER, FLOW DIRECTED
Model Number D97120F5
Medical Device Problem Code Pacing Problem (1439)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 05/25/2025
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Complaint histories for all reported events are reviewed against trending control limits on a monthly basis, and any excursions above the control limits are assessed and documented as part of this monthly review.The product is expected to be returned for analysis; however, it has not yet been received.Upon the return of the product a supplemental report will be sent with the investigation results.Patient demographics unable to be obtained.
 
Event or Problem Description
As reported, in patient with high-grade av block associated with syncope treated with isoproterenol and requiring temporary pacing, this swan ganz pacing catheter did not pace when it was connected to the external pacing box.The catheter had been inserted as per procedure and all output settings were appropriate.Multiple troubleshooting steps were undertaken, including checking connections, replacing the pacer box, flushing the line and confirming placement by multiple physicians without success.A new catheter of the same model was then inserted, which functioned normally.There was no allegation of patient injury; procedure was prolonged as multiple physicians attempted to troubleshoot malfunctioning wire.The device was available for evaluation.Patient demographics not available.
 
Additional Manufacturer Narrative
Added information to section d9 and h6 (type of investigation).Updated section h6 (component code), h6 (investigation findings) and h6 (investigations conclusions).The device was received for evaluation.The report of pacing difficulties was unable to be confirmed.No visible damage or abnormality was observed from catheter body, balloon or windings.Continuity testing was performed on the distal and proximal circuits and there were no open, intermittent, or short conditions observed.The balloon inflated clear and concentric with 1.3 cc air and the balloon remained inflated for 5 min.Without leakage.The manufacturing records were reviewed for the lot involved and there is no indication of a related nonconformance.All process parameters were met and inspections passed successfully.As part of the manufacturing process the units go through an electrical inspection process.

Brand Name
SWAN-GANZ BIPOLAR PACING CATHETER
Common Device Name
CATHETER, FLOW DIRECTED
Manufacturer (Section D)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer (Section G)
EDWARDS LIFESCIENCES, PR
state rd indus pk 402 km 1.4
anasco
Manufacturer Contact
samantha eveleigh
1 edwards way
irvine, CA 92614
9492503939
MDR Report Key22148227
Report Number2015691-2025-04441
Device Sequence Number18095754
Product Code DYG
UDI-Device Identifier00690103150421
UDI-Public(01)00690103150421
Combination Product (Y/N)N
Initial Reporter CountryUS
PMA/510(K) Number
K233983
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)Unknown
Reporter Type Manufacturer
Report Source Other,Foreign,Health Professional,User Facility
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 08/05/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Expiration Date06/11/2026
Device Model NumberD97120F5
Device Lot Number65807127
Was Device Available for Evaluation? Device Returned to Manufacturer
Is the Reporter a Health Professional? No
Was the Report Sent to FDA? No
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 05/27/2025
Supplement Date Received by Manufacturer07/22/2025
Initial Report FDA Received Date06/05/2025
Supplement Report FDA Received Date08/05/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Patient SexUnknown